Two MRI scans have shown problems at top and bottom of my spine

I have severe sciatic pain in my back and running down both legs. I am going on holiday in about 4 weeks time and am dreading the flight. I have a referral to a pain clinic and am wondering whether a steroid or similar injection will give me pain relief, at least for my holiday. I am taking Lyrica and Zapain, which help dull pain, but which cannot be taken with alcohol and I enjoy the occasional glass of wine while on holiday.

7 Replies

oldestnewest
  • Hi court,

    How long is your plane journey? I used to ask the GP for Valium for travelling as it keeps the muscles loose enough to prevent unnecessary back tightening up as well! Travelling and the thought of it is stressful. The steroid injections should help and to be honest, I've had wine with lyrica and Oxycodone..... Hope you've got travel insurance just in case of emergency and I believe you'll need to declare previous medical history....

    Hope it works out for you! Best wishes ;)

  • The flight is about 4 hours. It is all the sitting that I find difficult and painful. I have travel insurance, but need to include back problem.

  • I also suffer with back pain, I would go to your DR and explain about your trip and see if he can put on a pain patch, works great for me.

    I live in FL,

    Good luck

    ERIC

  • I have been to my Dr thinking that he could give me an injection. He referred me to the pain clinic so will have to see what they say. Getting near to my holiday date. Did not know about pain patch. Thanks

  • good luck

  • Good morning Court!!! I have huge Mental problems getting on a plane, pain or not!!! :) Usually all is soo ok! I've just survived a flight from oz to fiji return (about 5 hrs) March 2014. I am about to go on another short flight at the end of this month and frankly l am terrified :) What works for me is sitting up the front (so l can get off quickly) I take my pain killers just before the plane leaves, I have an alcoholic drink with my meal on the plane, I wear super comfy clothes on the plane, I distract myself by reading the inflight mag, watching a movie, praying, sleeping...For me I find IF I drink alcohol with my pain meds (im on codapane forte 30/500 x 2 every 8 hours) I get really sleepy, so I already know the consequence. I make sure my partner knows and I go back to my room, pretty quickly! Last journey, I woke up in a serious new world of pain in a foreign country, we went to their chemist, I left with Panadeine Forte took them and got through day 1 and never had to take them again. For some reason flying and being on holidays makes me more constipated so I bring laxatives that I know. By the way get yourself ready "for the lectures!" Drinking alcohol on meds is just a no in any language ;) Hope you have THE BEST TIME!!! (whatever you decide to do!!)

  • Run To The Pain Clinic!!! Lol I have ruptured disk's in my back and Fibromyalgia too. It helped make my life more bearable!!! Hoping you find some relief sweetheart!!! xxx Mitzi

You may also like...